We describe the case of a patient who developed a septic shock with disseminated intravascular coagulation (DIC) due to an odontogen abscess. We noted that the traditional heparin treatment actuated was vanified by the dramatic reduction of the levels of antithrombin III (AT III), due to a consumption mechanism. The administration of AT III concentrates allowed fast response to the treatment in course, thanks to the revival of normal plasmatic levels of AT III.

Treatment with antithrombin III concentrates in septic shock with DIC

Ageno W.
1995

Abstract

We describe the case of a patient who developed a septic shock with disseminated intravascular coagulation (DIC) due to an odontogen abscess. We noted that the traditional heparin treatment actuated was vanified by the dramatic reduction of the levels of antithrombin III (AT III), due to a consumption mechanism. The administration of AT III concentrates allowed fast response to the treatment in course, thanks to the revival of normal plasmatic levels of AT III.
Antithrombin III; Disseminated intravascular coagulation; Septic shock
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11383/2098270
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? ND
social impact